Ipilimumab-induced hypophysitis and uveitis in a patient with metastatic melanoma and a history of ipilimumab-induced skin rash

Neelima N. Nallapaneni, Rajesh Mourya, Vijaya R Bhatt, Sakshi Malhotra, Apar Kishor P Ganti, Ketki K Tendulkar

Research output: Contribution to journalArticle

20 Citations (Scopus)

Abstract

Ipilimumab, a monoclonal antibody that blocks cytotoxic T-lymphocyte-associated antigen-4, leading to enhanced T-cell activation and proliferation, is associated with improved overall survival in melanoma. Its use can result in immune-related adverse events, the most common of which are skin rash, diarrhea, and colitis. Ipilimumab-induced hypophysitis is uncommon, mostly involves anterior pituitary, and is associated with abnormalities in pituitary MRI, whereas uveitis has been rarely reported. These immune- related adverse events occur during therapy. This report describes a patient who developed uveitis and hypophysitis involving both anterior and posterior pituitary, without MRI findings more than 3 weeks after the fourth dose of ipilimumab. This case illustrates the unusual presentation of and diagnostic challenges associated with ipilimumab-induced immune-related adverse events.

Original languageEnglish (US)
Pages (from-to)1077-1081
Number of pages5
JournalJNCCN Journal of the National Comprehensive Cancer Network
Volume12
Issue number8
DOIs
StatePublished - Aug 1 2014

Fingerprint

Uveitis
Exanthema
Melanoma
CTLA-4 Antigen
Colitis
Diarrhea
Monoclonal Antibodies
Cell Proliferation
T-Lymphocytes
Survival
ipilimumab
Hypophysitis
Therapeutics

ASJC Scopus subject areas

  • Oncology

Cite this

@article{c79f08aed3fe42b1add91b0b5bf59410,
title = "Ipilimumab-induced hypophysitis and uveitis in a patient with metastatic melanoma and a history of ipilimumab-induced skin rash",
abstract = "Ipilimumab, a monoclonal antibody that blocks cytotoxic T-lymphocyte-associated antigen-4, leading to enhanced T-cell activation and proliferation, is associated with improved overall survival in melanoma. Its use can result in immune-related adverse events, the most common of which are skin rash, diarrhea, and colitis. Ipilimumab-induced hypophysitis is uncommon, mostly involves anterior pituitary, and is associated with abnormalities in pituitary MRI, whereas uveitis has been rarely reported. These immune- related adverse events occur during therapy. This report describes a patient who developed uveitis and hypophysitis involving both anterior and posterior pituitary, without MRI findings more than 3 weeks after the fourth dose of ipilimumab. This case illustrates the unusual presentation of and diagnostic challenges associated with ipilimumab-induced immune-related adverse events.",
author = "Nallapaneni, {Neelima N.} and Rajesh Mourya and Bhatt, {Vijaya R} and Sakshi Malhotra and Ganti, {Apar Kishor P} and Tendulkar, {Ketki K}",
year = "2014",
month = "8",
day = "1",
doi = "10.6004/jnccn.2014.0105",
language = "English (US)",
volume = "12",
pages = "1077--1081",
journal = "JNCCN Journal of the National Comprehensive Cancer Network",
issn = "1540-1405",
publisher = "Cold Spring Publishing LLC",
number = "8",

}

TY - JOUR

T1 - Ipilimumab-induced hypophysitis and uveitis in a patient with metastatic melanoma and a history of ipilimumab-induced skin rash

AU - Nallapaneni, Neelima N.

AU - Mourya, Rajesh

AU - Bhatt, Vijaya R

AU - Malhotra, Sakshi

AU - Ganti, Apar Kishor P

AU - Tendulkar, Ketki K

PY - 2014/8/1

Y1 - 2014/8/1

N2 - Ipilimumab, a monoclonal antibody that blocks cytotoxic T-lymphocyte-associated antigen-4, leading to enhanced T-cell activation and proliferation, is associated with improved overall survival in melanoma. Its use can result in immune-related adverse events, the most common of which are skin rash, diarrhea, and colitis. Ipilimumab-induced hypophysitis is uncommon, mostly involves anterior pituitary, and is associated with abnormalities in pituitary MRI, whereas uveitis has been rarely reported. These immune- related adverse events occur during therapy. This report describes a patient who developed uveitis and hypophysitis involving both anterior and posterior pituitary, without MRI findings more than 3 weeks after the fourth dose of ipilimumab. This case illustrates the unusual presentation of and diagnostic challenges associated with ipilimumab-induced immune-related adverse events.

AB - Ipilimumab, a monoclonal antibody that blocks cytotoxic T-lymphocyte-associated antigen-4, leading to enhanced T-cell activation and proliferation, is associated with improved overall survival in melanoma. Its use can result in immune-related adverse events, the most common of which are skin rash, diarrhea, and colitis. Ipilimumab-induced hypophysitis is uncommon, mostly involves anterior pituitary, and is associated with abnormalities in pituitary MRI, whereas uveitis has been rarely reported. These immune- related adverse events occur during therapy. This report describes a patient who developed uveitis and hypophysitis involving both anterior and posterior pituitary, without MRI findings more than 3 weeks after the fourth dose of ipilimumab. This case illustrates the unusual presentation of and diagnostic challenges associated with ipilimumab-induced immune-related adverse events.

UR - http://www.scopus.com/inward/record.url?scp=84906276850&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84906276850&partnerID=8YFLogxK

U2 - 10.6004/jnccn.2014.0105

DO - 10.6004/jnccn.2014.0105

M3 - Article

C2 - 25099440

AN - SCOPUS:84906276850

VL - 12

SP - 1077

EP - 1081

JO - JNCCN Journal of the National Comprehensive Cancer Network

JF - JNCCN Journal of the National Comprehensive Cancer Network

SN - 1540-1405

IS - 8

ER -